MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT
Model Number LS12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 11/28/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Following a laparoscopic anti-reflux procedure a patient experienced gradual developing dysphagia symptoms leading to endoscopic visualization of seven linx device beads within the esophageal lumen on (b)(6) 2016.The linx device was used as part of the anti-reflux procedure.-anti-reflux procedure and linx device implantation occurred without issue on (b)(6) 2013.-x-ray examination due to dysphagia symptoms on (b)(6) 2016 showed the linx device in an "odd position" and an esophagogastroduodenoscopy (egd) performed also on (b)(6) 2016 confirmed at least seven linx device beads in the esophageal lumen.-patient was reported as able to swallow soft foods and liquids at time of erosion discovery.-uneventful endoscopic explant of 6 linx device beads on (b)(6) 2016.The physician plans to laparoscopically remove the remainder of the device at a later date.-patient is doing well and only complained of a sore throat after surgery.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure a patient experienced gradual developing dysphagia symptoms leading to endoscopic visualization of seven linx device beads within the esophageal lumen on (b)(6) 2016 and subsequent device explant.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure and linx device implantation occurred without issue on (b)(6) 2013.X-ray examination due to dysphagia symptoms on (b)(6) 2016 showed the linx device in an "odd position" and an esophagogastroduodenoscopy (egd) performed also on (b)(6) 2016 confirmed at least seven linx device beads in the esophageal lumen.Patient was reported as able to swallow soft foods and liquids at time of erosion discovery.Uneventful endoscopic explant of 6 linx device beads on (b)(6) 2016.Patient is doing well and only complained of a sore throat after surgery.Uneventful hernia repair and laparoscopic explant of remaining 6 linx device beads on (b)(6) 2017.Patient doing well on (b)(6) 2017; prescribed protonix and zantac to manage reflux.

Brand Name
LINX REFLUX MANAGEMENT SYSTEM
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key6209712
Report Number3008766073-2016-00112
Device Sequence Number16376006
Product Code LEI
UDI-Device Identifier00855106005011
UDI-Public00855106005011
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/17/2016
Device Model NumberLS12
Device Lot Number3570
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/28/2016
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age65 YR
Patient Weight60